Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 52, NWS Pittsburgh, PA

June 14, 2021Tucker County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2021, 7:58 PM EDT for Tucker County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2021, 7:58 PM EDT (23:58 UTC)
Expired
Jun 14, 2021, 8:30 PM EDT
In force
32 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 174 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:15 PM EDTTSTM WND DMG1 S Holly Meadows, WVTREE ACROSS THE ROAD ON ROUTE 72 NORTH OF PARSONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 4:52 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 12.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WUUS51 KPBZ 142358
SVRPBZ
WVC093-150030-
/O.NEW.KPBZ.SV.W.0052.210614T2358Z-210615T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
758 PM EDT Mon Jun 14 2021

The National Weather Service in Pittsburgh has issued a

* Severe Thunderstorm Warning for...
  Southwestern Tucker County in northeastern West Virginia...

* Until 830 PM EDT.

* At 758 PM EDT, a severe thunderstorm was located west of Parsons, 
  moving southeast at 40 mph.

  HAZARD...Wind gusts to 60 mph.

  SOURCE...Radar.

  IMPACT...Expect damage to trees and power lines, resulting in some 
           power outages.

* Locations impacted include...
  Parsons...                        Hendricks...
  Hambleton...                      Elk...
  Pifer Moutain...                  Davisville...
  Canaan Valley State Park...       Saint George...
  Pheasant Run...                   Laneville...
  Red Creek...                      

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3898 7948 3897 7950 3904 7978 3908 7978
      3911 7980 3913 7984 3922 7981 3898 7933
      3897 7934 3896 7936
TIME...MOT...LOC 2358Z 296DEG 35KT 3911 7980 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
895 
WWUS51 KPBZ 150021
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
821 PM EDT Mon Jun 14 2021

WVC093-150030-
/O.CON.KPBZ.SV.W.0052.000000T0000Z-210615T0030Z/
Tucker WV-
821 PM EDT Mon Jun 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTH CENTRAL TUCKER COUNTY...

At 821 PM EDT, a severe thunderstorm was located over Hendricks, or
near Parsons, moving east southeast at 35 mph.

HAZARD...Wind gusts to 60 mph.

SOURCE...Radar.

IMPACT...Expect damage to trees and power lines, resulting in some 
         power outages.

Locations impacted include...
Parsons...                        Hendricks...
Hambleton...                      Elk...
Davisville...                     Canaan Valley State Park...
Laneville...                      Red Creek...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Move to an interior room on the lowest floor of a building.

Please report severe weather by calling 412-262-1988, posting to 
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH. 

&&

LAT...LON 3902 7971 3914 7966 3914 7965 3899 7936
      3896 7937 3898 7948 3897 7950
TIME...MOT...LOC 0021Z 287DEG 31KT 3904 7961 

HAIL...<.75IN
WIND...60MPH
 
$$
125 
WWUS51 KPBZ 150030
SVSPBZ

Severe Weather Statement
National Weather Service Pittsburgh PA
830 PM EDT Mon Jun 14 2021

WVC093-150039-
/O.EXP.KPBZ.SV.W.0052.000000T0000Z-210615T0030Z/
Tucker WV-
830 PM EDT Mon Jun 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TUCKER COUNTY
WILL EXPIRE AT 830 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
northeastern West Virginia.

LAT...LON 3902 7971 3914 7966 3914 7965 3899 7936
      3896 7937 3898 7948 3897 7950
TIME...MOT...LOC 0029Z 296DEG 35KT 3901 7953 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:11 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 14, 6:11 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
611 PM EDT Mon Jun 14 2021

.SYNOPSIS...
Thunderstorms will end over southern portions of the area this
evening as a cold front exits the region Another crossing
disturbance will maintain lower shower and thunderstorm chances
Tuesday. High pressure will then provide dry and cooler weather for
Wednesday and Thursday.

&&

.NEAR TERM /THROUGH TUESDAY/...
Line of storms continues to move southeast, ahead of a southward
moving cold front. The activity has been maintained by numerous
outflow boundaries that continue to spread away from dying
convection. The first severe watch has ended and a second is now in
effect for the southern border, in WV, until 9pm.

A generally quiet overnight is then expected with the loss of
instability and the passage of the front.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Another shortwave rotating through the main northeast CONUS trough
will fire off a few showers and thunderstorms on Tuesday. Coverage
will be more sporadic with less upper support, and severe weather is
not expected as instability and shear will be more subdued.

Activity will end Tuesday evening as the shortwave departs. Surface
high pressure digging into the Great Lakes will then spread its
influence over our area, bringing dry and cooler weather through
Wednesday night. Low temperatures in the 40s will make a return
appearance.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Dry weather will continue through at least Thursday night as the high
remains in control. The next shortwave trough is then expected to
advance from the Upper Midwest, with shower and thunderstorm chances
returning late Friday and into Saturday as it approaches and crosses
the region. Low, shortwave-dependent shower chances will then
continue into Monday, with seasonable temperatures overall.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
General VFR for early portions of the forecast period. The exception
would be at MGW which will see the risk for a thunderstorm very early
in the forecast period. Expect IFR to MVFR fog to develop at most
ports later tonight, especially those which saw rain.

Fog will burn off quickly Tuesday morning, with return to VFR
expected at all ports. Wind gusts will pick up by late morning with
northwest winds of 15 to 25 mph anticipated.

.Outlook...
Periodic rain chances from passing shortwaves within a developing
eastern U.S. trough may also create intermittent restrictions through
Tuesday. VFR under high pressure is expected mid-week.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 14, 4:23 PM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Pittsburgh PA
423 PM EDT Mon Jun 14 2021

OHZ058-059-068-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021-
509>512-152030-
Guernsey-Belmont-Noble-Monroe-Allegheny-Armstrong-Indiana-Washington-
Greene-Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-
423 PM EDT Mon Jun 14 2021

...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, northern West Virginia and the
northern panhandle of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057-PAZ007>009-013>016-020-WVZ001-513-514-152030-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-
Beaver-Hancock-Western Tucker-Eastern Tucker-
423 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania and
northern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 14, 7:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
724 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     FOLSOM                  39.47N  80.52W
06/14/2021                   WETZEL             WV   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN. MUCH OF THE TOWN
            IS WITHOUT POWER.

&&

EVENT NUMBER PBZ2101730

FLH
Local storm report, Jun 14, 7:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     WOODSFIELD              39.76N  81.12W
06/14/2021                   MONROE             OH   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES REPORTED DOWN IN THE
            TOWN AND IN THE VICINITY.

&&

CORRECTED EVENT TIME

EVENT NUMBER PBZ2101729

FLH
Local storm report, Jun 14, 7:36 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
736 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             TANGLEWOOD              39.65N  79.95W
06/14/2021  E1.00 INCH       MONONGALIA         WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ2101731

JF
Local storm report, Jun 14, 7:37 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             SUNCREST LAKE           39.66N  79.98W
06/14/2021  E1.00 INCH       MONONGALIA         WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ2101732

JF
Local storm report, Jun 14, 7:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             ROWLESBURG              39.35N  79.68W
06/14/2021  M1.00 INCH       PRESTON            WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ2101733

FLH
Local storm report, Jun 14, 7:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
740 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     TSTM WND DMG     1 S PLEASANT VALLEY     39.90N  80.63W
06/14/2021                   MARSHALL           WV   TRAINED SPOTTER

            REPORT OF LARGE BRANCHES AND TREE LIMBS DOWN EAST OF
            MOUNDSVILLE.

&&

EVENT NUMBER PBZ2101734

JF

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:54 PM EDTSpecial Weather StatementPBZHancock36 min
Jun 14, 2:54 PM EDTSpecial Weather StatementPBZBrooke36 min
Jun 14, 3:01 PM EDTSevere Thunderstorm WarningPBZBrooke, Hancock29 min
Jun 14, 5:18 PM EDTSevere Thunderstorm WarningPBZMonongalia, Preston27 min
Jun 14, 5:40 PM EDTSpecial Weather StatementPBZMarshall50 min
Jun 14, 5:41 PM EDTSevere Thunderstorm WarningPBZMonongalia, Preston31 min
Jun 14, 5:45 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel30 min
Jun 14, 5:47 PM EDTSevere Thunderstorm WarningPBZMarshall, Wetzel16 min
Jun 14, 6:02 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia28 min
Jun 14, 6:05 PM EDTSpecial Weather StatementPBZWetzel40 min
Jun 14, 6:16 PM EDTSevere Thunderstorm WarningPBZWetzel29 min
Jun 14, 6:20 PM EDTAreal Flood AdvisoryPBZMarion, Monongalia111 min
Jun 14, 6:27 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston33 min
Jun 14, 6:33 PM EDTSpecial Weather StatementPBZMarion27 min
Jun 14, 6:39 PM EDTSevere Thunderstorm WarningPBZMarion, Wetzel22 min
Jun 14, 6:51 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston, Tucker39 min
Jun 14, 7:00 PM EDTFlash Flood WarningPBZMarion72 min
Jun 14, 7:27 PM EDTSevere Thunderstorm WarningPBZPreston, Tucker33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.